zbMATH — the first resource for mathematics

Reliability of difference analogues to preserve stability properties of stochastic Volterra integro-differential equations. (English) Zbl 1133.65003
Summary: We consider the reliability of some numerical methods in preserving the stability properties of the linear stochastic functional differential equation
\[ dx(t)=\biggl(\alpha x(t)+ \beta\int^t_0 x(s)\,ds\biggr)\, dt +\sigma x(t-\tau)\,dW(t), \] where \(\alpha,\beta,\sigma,\tau \geq 0\) are real constants, and \(W(t)\) is a standard Wiener process. The areas of the regions of asymptotic stability for the class of methods considered, indicated by the sufficient conditions for the discrete system, are shown to be equal in size to each other and we show that an upper bound can be put on the time-step parameter for the numerical method for which the system is asymptotically mean-square stable.
We illustrate our results by means of numerical experiments and various stability diagrams. We examine the extent to which the continuous system can tolerate stochastic perturbations before losing its stability properties and we illustrate how one may accurately choose a numerical method to preserve the stability properties of the original problem in the numerical solution. Our numerical experiments also indicate that the quality of the sufficient conditions is very high.

65C30 Numerical solutions to stochastic differential and integral equations
60H20 Stochastic integral equations
60H35 Computational methods for stochastic equations (aspects of stochastic analysis)
45J05 Integro-ordinary differential equations
45R05 Random integral equations
45M10 Stability theory for integral equations
Full Text: DOI EuDML
[1] Afanas’ev VN, Kolmanovskii VB, Nosov VR: Mathematical Theory of Control Systems Design, Mathematics and Its Applications. Volume 341. Kluwer Academic, Dordrecht; 1996:xxiv+668.
[2] Brunner, H; Lambert, JD, Stability of numerical methods for Volterra integro-differential equations, Computing (Arch. Elektron. Rechnen), 12, 75-89, (1974) · Zbl 0282.65088
[3] Brunner H, van der Houwen PJ: The Numerical Solution of Volterra Equations, CWI Monographs. Volume 3. North-Holland, Amsterdam; 1986:xvi+588.
[4] Busenberg, S; Cooke, KL, The effect of integral conditions in certain equations modelling epidemics and population growth, J. Math. Biol, 10, 13-32, (1980) · Zbl 0464.92022
[5] Drozdov, A, Explicit stability conditions for stochastic integro-differential equations with non-selfadjoint operator coefficients, Stochastic Anal. Appl, 17, 23-41, (1999) · Zbl 0926.60055
[6] Edwards JT, Ford NJ, Roberts JA: The numerical simulation of the qualitative behaviour of Volterra integro-differential equations. In Proceedings of Algorithms for Approximation IV (Huddersfield, 2001), 2002, Huddersfield. Edited by: Levesley J, Anderson IJ, Mason JC. University of Huddersfield; 86-93.
[7] Edwards, JT; Ford, NJ; Roberts, JA; Shakhet, LE, Stability of a discrete nonlinear integro-differential equation of convolution type, Stab. Control Theory Appl, 3, 24-37, (2000)
[8] Elaydi, S; Sivasundaram, S, A unified approach to stability in integrodifferential equations via Liapunov functions, J. Math. Anal. Appl, 144, 503-531, (1989) · Zbl 0689.45016
[9] Ford, NJ; Baker, CTH; Roberts, JA, Nonlinear Volterra integro-differential equations—stability and numerical stability of \(θ\)-methods, J. Integral Equations Appl, 10, 397-416, (1998) · Zbl 0944.65150
[10] Gihman II, Skorokhod AV: Stochastic Differential Equations. Izdat. Naukova Dumka, Kiev; 1968.
[11] Golec, J; Sathananthan, S, Sample path approximation for stochastic integro-differential equations, Stochastic Anal. Appl, 17, 579-588, (1999) · Zbl 0949.60072
[12] Golec, J; Sathananthan, S, Strong approximations of stochastic integro-differential equations, Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms, 8, 139-151, (2001) · Zbl 0981.65010
[13] Higham, DJ; Mao, XR; Stuart, AM, Strong convergence of Euler-type methods for nonlinear stochastic differential equations, SIAM J. Numer. Anal, 40, 1041-1063, (2002) · Zbl 1026.65003
[14] Higham, DJ; Mao, XR; Stuart, AM, Exponential Mean-square stability of numerical solutions to stochastic differential equations, LMS J. Comput. Math, 6, 297-313, (2003) · Zbl 1055.65009
[15] Kloeden PE, Platen E: Numerical Solution of Stochastic Differential Equations, Applications of Mathematics (New York). Volume 23. Springer, Berlin; 1992:xxxvi+632. · Zbl 0752.60043
[16] Kolmanovskii VB, Myshkis A: Applied Theory of Functional-Differential Equations, Mathematics and Its Applications (Soviet Series). Volume 85. Kluwer Academic, Dordrecht; 1992:xvi+234.
[17] Kolmanovskii, VB; Shaikhet, LE, A method for constructing Lyapunov functionals for stochastic systems with aftereffect, Differ. Uravn, 29, 1909-1920, 2022, (1993) · Zbl 0815.34068
[18] Kolmanovskii VB, Shaikhet LE: New results in stability theory for stochastic functional-differential equations (SFDEs) and their applications. In Proceedings of Dynamic Systems and Applications, Vol. 1 (Atlanta, GA, 1993), 1994, Georgia. Dynamic; 167-171. · Zbl 1026.65003
[19] Kolmanovskii, VB; Shaikhet, LE, A method for constructing Lyapunov functionals for stochastic differential equations of neutral type, Differ. Uravn, 31, 1851-1857, 1941, (1995) · Zbl 0869.93052
[20] Kolmanovskii, VB; Shaikhet, LE, General method of Lyapunov functionals construction for stability investigation of stochastic difference equations, No. 4, 397-439, (1995), New Jersey · Zbl 0846.93083
[21] Kolmanovskii, VB; Shaikhet, LE, Construction of Lyapunov functionals for stochastic hereditary systems: a survey of some recent results, Math. Comput. Modelling, 36, 691-716, (2002) · Zbl 1029.93057
[22] Kolmanovskii, VB; Shaikhet, LE, Some peculiarities of the general method of Lyapunov functionals construction, Appl. Math. Lett, 15, 355-360, (2002) · Zbl 1015.39001
[23] Kolmanovskii, VB; Shaikhet, LE, About one application of the general method of Lyapunov functionals construction, Internat. J. Robust Nonlinear Control, 13, 805-818, (2003) · Zbl 1075.93017
[24] Lambert JD: Numerical Methods for Ordinary Differential Systems: The Initial Value Problem. John Wiley & Sons, Chichester; 1991:x+293. · Zbl 0745.65049
[25] Levin, JJ; Nohel, JA, Note on a nonlinear Volterra equation, Proc. Amer. Math. Soc, 14, 924-929, (1963) · Zbl 0151.16904
[26] Mao, XR, Stability of stochastic integro-differential equations, Stochastic Anal. Appl, 18, 1005-1017, (2000) · Zbl 0969.60068
[27] Øksendal B: Stochastic Differential Equations: An Introduction with Applications, Universitext. 5th edition. Springer, Berlin; 1998:xx+324. · Zbl 0897.60056
[28] Saito, Y; Mitsui, T, Stability analysis of numerical schemes for stochastic differential equations, SIAM J. Numer. Anal, 33, 2254-2267, (1996) · Zbl 0869.60052
[29] Shaikhet, LE, Necessary and sufficient conditions of asymptotic Mean square stability for stochastic linear difference equations, Appl. Math. Lett, 10, 111-115, (1997) · Zbl 0883.39005
[30] Shaikhet, LE, Numerical simulation and stability of stochastic systems with Markovian switching, Neural Parallel Sci. Comput, 10, 199-208, (2002) · Zbl 1024.65007
[31] Shaikhet, LE, About Lyapunov functionals construction for difference equations with continuous time, Appl. Math. Lett, 17, 985-991, (2004) · Zbl 1068.39023
[32] Shaikhet, LE, Construction of Lyapunov functionals for stochastic difference equations with continuous time, Math. Comput. Simulation, 66, 509-521, (2004) · Zbl 1066.93062
[33] Shaikhet, LE, Lyapunov functionals construction for stochastic difference second-kind Volterra equations with continuous time, Adv. Differ. Equ, 2004, 67-91, (2004) · Zbl 1080.39017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.